Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online
Ask a Urologist   »  

Thickening, itching in penis, pain while urinating. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Have noticed over last couple of days a slight tickling itching feeling in penis mostly when urinating.
I am 61, 6'2", 200 pounds, no medical problems.
Posted Tue, 8 May 2012 in Penis Problems
Answered by Dr. Rakhi Tayal 27 minutes later

Thanks for writing to us.

Itching in the penis while urinating can be due to:

1) Infections of the prostate, bladder, or seminal vesicles and interstitial cystitis.
2) Gonorrheal infections.
3) Urethritis or prostatitis.

You may need to undergo comprehensive profile of investigations including semen examination, culture, urine culture and examination, PSA levels, STD panel for gonorrhea, swab samples and a cystoscopy if needed to rule out any urethritis.

First you need to see a doctor,get a swab test to confirm the diagnosis.

You may have to take a course of antibiotics.

Avoid indulging in sex until your infection is resolved.

You need to have good hygiene.

I hope my answer and recommendations are adequate and helpful.

Waiting for your further follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor